FitDay Discussion Boards

FitDay Discussion Boards (/fitness/forums/)
-   Support group for just women (http://www.fitday.com/fitness/forums/support-group-just-women/)
-   -   ritalin (http://www.fitday.com/fitness/forums/support-group-just-women/7254-ritalin.html)

Tammyjane2011 04-28-2012 05:27 PM

ritalin
 
Does anyone take ritalin? My doc gave to me yesterday for ADD. Will it make me gain weight? I am 40 lbs over and trying hard to lose. Arghh

cjohnson728 04-28-2012 05:57 PM

Ritalin is a stimulant and more often than not, it acts as an appetite suppressant. Weight gain is not usually a side effect of this or other stimulant medications. Your doc should've gone over potential side effects with you.

Tammyjane2011 04-28-2012 06:07 PM

Quote:

Originally Posted by cjohnson728 (Post 79959)
Ritalin is a stimulant and more often than not, it acts as an appetite suppressant. Weight gain is not usually a side effect of this or other stimulant medications. Your doc should've gone over potential side effects with you.

He did give me info, but he also told me the generic wellbutrin would not make me gain weight It took me from 160 to 192 in a few months. he now took me off of it. A friend gained 60 lbs on G W and I researched it.... she was right... the generic vs the original was much different.

I also googled and found some have gained on ritalin, only 8% but you never know what to believe.... I just wanted to actually talk to people who have taken it...

Also this is generic ritalin (I am researching what that means now) just trying to gather as much info as possible.:confused:

cjohnson728 04-28-2012 06:10 PM

Wellbutrin is technically an antidepressant (though sometimes used to stop smoking), so a weight gain is not surprising and actually a common side effect for that medicine. Ritalin (either brand name or generic) is a totally different class of medicine. It is not much different from the old amphetamine diet pills that used to be on the market.

I have never taken it personally, but two members of my family have, and I've seen over a hundred people in my practice who were taking it, and not one of them has ever complained about weight gain.

Ultimately, the only way to determine if you would be the exception to the rule would be to take it and see what happens.

Also keep in mind that there are probably people who take it (or any other medicine) and gain weight, but this may have nothing to do with the medicine itself; but rather diet and lifestyle choices.

Generic just means that it is not the original brand name put out by the company that developed it. After a medicine has been on the market for a certain number of years, its patent expires and other companies can start to make it. It's usually much cheaper with very little difference, but some difference, like buying store-brand ibprofen as opposed to brand-name Advil.

It's also good to remember that there are a lot of ADD medicines out there, and if this one doesn't work for you for some reason, another one might be the perfect thing.

Tammyjane2011 04-28-2012 11:49 PM

Quote:

Originally Posted by cjohnson728 (Post 79962)
Wellbutrin is technically an antidepressant (though sometimes used to stop smoking), so a weight gain is not surprising and actually a common side effect for that medicine. Ritalin (either brand name or generic) is a totally different class of medicine. It is not much different from the old amphetamine diet pills that used to be on the market.

I have never taken it personally, but two members of my family have, and I've seen over a hundred people in my practice who were taking it, and not one of them has ever complained about weight gain.

Ultimately, the only way to determine if you would be the exception to the rule would be to take it and see what happens.

Also keep in mind that there are probably people who take it (or any other medicine) and gain weight, but this may have nothing to do with the medicine itself; but rather diet and lifestyle choices.

Generic just means that it is not the original brand name put out by the company that developed it. After a medicine has been on the market for a certain number of years, its patent expires and other companies can start to make it. It's usually much cheaper with very little difference, but some difference, like buying store-brand ibprofen as opposed to brand-name Advil.

It's also good to remember that there are a lot of ADD medicines out there, and if this one doesn't work for you for some reason, another one might be the perfect thing.

Thank you
I was taking Genric WB for depression. there is, however a difference in the chemical makeup of GWB. I have researched it and my friend is a biochemist,I simply would like feedback from people who take ritalin. My friend of course is not for any meds...

winpage 05-09-2012 04:36 PM

Personally, I take ritalin (since I was 12) and it has significantly surpressed my appetite ever since... At one point I weighted 88 pounds when I was 15 years old and had to temporaraly decrease it in order to gain weight. Although everyone is affected differently by the same medication, it is widely known that stimulants can cause appetite supression (most often temporarely) - so I should only advise you to make sure that you keep getting enough nutrition in order to stay perfectly happy and healthy! :)

volleyballgranny 05-15-2012 02:19 PM

My daughter has taken ritalin since she was in 2nd grade (she is now 21 yrs old). She was never a big eater, so I can't really address whether it surpresses her appetite--though the doctors told us it would. She has never been even close to overweight. We did notice a HUGE difference between the "real" stuff and the generic. The generic did not "fix" the attention deficit problems she had.

This is how it went for her:
  • no meds, straight F's
  • Ritalin--straight A's
  • generic--calls from each teacher all day long asking why she wasn't on meds
  • Concerta--straight D's
  • the patch--straight D's, rash
We stick to the Ritalin...even though her doses have gone up dramatically as she ages and grows.

steavemarknumerous 05-15-2013 08:11 AM

i think it is not better you
 
i think it is not better you because Ritalin is used just for Treats attention deficit hyperactivity disorder (ADHD) and narcolepsy (sudden attacks of uncontrollable sleepiness). This medicine is a stimulant and name of brands Concerta, Ritalin, Daytrana, Methylin and Ritalin, the trade name for methylphenidate some people brows Ritalin name and any one continuously use of ritalin so suffering of this problems...
sudden death in patients who have heart problems or heart defects
stroke and heart attack in adults
increased blood pressure and heart rate

it's wrong Or right i don't know but i read this information of health care forums what i share with you...


All times are GMT. The time now is 07:31 AM.

Powered by vBulletin® Version 3.7.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2